MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL

WILSON-COOK MEDICAL INC INSTINCT ENDOSCOPIC HEMOCLIP; PKL, LIGATOR, HEMORRHOIDAL
Model Number G18343
Medical Device Problem Codes Use of Device Problem (1670); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
During clipping for bleeding in the esophagus, the physician used a cook instinct endoscopic hemoclip.It was initially reported that the clip was found to be defective during deployment hence it was not used.There was no reportable information at that time.Additional information received on 17 dec 2024 indicated that the clip tromboned [clip housing detached from the cath attach and remained attached to the drive wire].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the additional information indicated the user held the handle spool during advancement through the accessory channel.This is the most likely cause of this report.The instructions for use states: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during clip advancement may prematurely deploy clip." failure to follow the instructions above can result in damage to the device which may lead to premature clip deployment.However, even if the clip is not deployed, damage can occur to internal device components such as the driver legs.Once this damage occurs, the clip is in a partially deployed state and may not be able to be opened/reopened.Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that the user held the handle spool during advancement through the accessory channel, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During clipping for bleeding in the esophagus, the physician used a cook instinct endoscopic hemoclip.It was initially reported that the clip was found to be defective during deployment hence it was not used.There was no reportable information at that time.Additional information received on (b)(6) 2024 indicated that the clip tromboned [clip housing detached from the cath attach and remained attached to the drive wire].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved could not confirm the report based on the condition of the returned device.The clip was deployed, in a closed position, and included in the return.During a functional test, the device was advanced into the accessory channel of an olympus gastroscope (2.8mm channel, gif-020) which was placed in a simulated upper gi position.The tip of the scope was retroflexed to simulate worst case scenario.With handle manipulation, the drive wire moved freely inside the outer sheath.A visual examination of the clip, drive wire hook, catheter attachment, and coil catheter (distal end device components) showed no deformities or signs of damage.A product discrepancy or anomaly that could have contributed to the reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our laboratory evaluation of the product said to be involved could not confirm the report based on the condition of the returned device.The additional information indicated the user held the handle spool during advancement through the accessory channel.This is the most likely cause of this report.The instructions for use states: "with clip closed and without holding handle spool, advance device in small increments into accessory channel of gastroscope or colonoscope.Caution: holding handle spool during clip advancement may prematurely deploy clip." failure to follow the instructions above can result in damage to the device which may lead to premature clip deployment.However, even if the clip is not deployed, damage can occur to internal device components such as the driver legs.Once this damage occurs, the clip is in a partially deployed state and may not be able to be opened/reopened.Prior to distribution, all instinct endoscopic hemoclips are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.Additional comments: based on the information provided that the user held the handle spool during advancement through the accessory channel, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.

Brand Name
INSTINCT ENDOSCOPIC HEMOCLIP
Common Device Name
PKL, LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21123971
Report Number1037905-2025-00031
Device Sequence Number7436090
Product Code PKL
UDI-Device Identifier00827002183438
UDI-Public(01)00827002183438(17)250906(10)W4634070
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K132809
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2025
Device Model NumberG18343
Device Catalogue NumberINSC-7-230-S
Device Lot NumberW4634070
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2025
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FUJIFILM EV 760 CT.
Patient SexUnknown